Log in
Thyroid UK
91,852 members106,117 posts

More bloods

Two items my doc is concerned about

PLATELET 455X10.9L ( 150-400 X 10.9 L)

LYMPH COUNT 3.1X 10.9 L ( 1-3X 10.9 L )

RED CELLS 15.3% (11.6- 14%)

Any ideas what is wrong please .

I am now taking high dose VIT D as my level was too low,

My ferritin has gone up as well which is good.

All other results TSH, T3 , T4 and folate are back within range

9 Replies
oldestnewest

Your results from 2 weeks ago showed your FT4 was too low and likely under medicated

Did GP increase dose of Levothyroxine? And refer you to endocrinologist for considering adding small dose of T3

If on loading dose of vitamin D you might want to consider supplementing magnesium and vitamin K2 Mk7 as well

Detailed supplements advice here on Low vitamins due to under medication

healthunlocked.com/thyroidu...

20% of conversion of T4 to T3 should take place in gut. If gut is affected (as demonstrated by low vitamin levels) this suggests poor conversion

Several people on here who have had TT or RAI have said they also benefit from strictly gluten free diet. Can help gut. Something to consider perhaps

1 like
Reply

No he didn't increase my thyroxine as my T4 count had risen .

For some reason he doesn't want to refer me to and Endo , and defo wont supply T3 because of the cost.

I do take magnesium every day and turmeric .

Reply

Looking at your posts you had dose Levo reduced from 125mcg a year ago

This is now your second course of loading dose vitamin D since then?

Reply

Yes it is don't know why it keeps dropping, I eat real food but I do live in the north of England and we don't get a lot if sun

Reply

Hi 16york68, I have no medical qualifications so cannot advise what those set of results mean I’m afraid, but the increased platelets caught my attention... I’m just wondering if increased platelets and mild thrombosis is a known potential side effect of synthetic T4? Perhaps one of the wonderful admins here or some in the community might know.

I had the same issue on Oroxine (Australian T4), which resolved once I changed to T3, then NDT and T3. My GP seemed to be of the view that mild thrombosis can be a side-effect for some on synthetic T4. That wasn’t the reason I changed meds though; it was to do with poor T4 to T3 conversion. The above-range levels of platelets cams down to normal within about 6-8 weeks of coming off Oroxine.

I’m sure T4 doesn’t affect all the same way; if it’s a side-effect it may be quite uncommon, but perhaps worth looking into?

Wishing you well,

BBxx

1 like
Reply

These are the possibilities the doctor is looking for:

High red blood cell count may be caused by low oxygen levels, kidney disease or other problems.

Low oxygen levels

Your body may increase red blood cell production to compensate for any condition that results in low oxygen levels, including:

Heart disease (such as congenital heart disease in adults)

Heart failure

A condition present at birth that reduces the oxygen-carrying capacity of red blood cells (hemoglobinopathy)

High altitudes

COPD (chronic obstructive pulmonary disease)

Pulmonary fibrosis (scarred and damaged lungs)

Other lung diseases

Sleep apnea

Nicotine dependence (smoking)

Performance-enhancing drugs

Certain drugs stimulate the production of red blood cells, including:

Anabolic steroids

Blood doping (transfusion)

Injections of a protein (erythropoietin) that enhances red blood cell production

Increased red blood cell concentration

Dehydration (If the liquid component of the blood (plasma) is decreased, as in dehydration, the red blood cell count increases. This is due to the red blood cells becoming more concentrated. The actual number of red blood cells stays the same.)

Kidney disease

Rarely, in some kidney cancers and sometimes after kidney transplants, the kidneys might produce too much erythropoietin. This enhances red blood cell production.

Bone marrow overproduction

Polycythemia vera

Other myeloproliferative disorders

Causes shown here are commonly associated with this symptom.

Reply

Surely, if your GP is concerned about those results, he has discussed his concerns with you (or you asked him what they were) and is investigating it further??

What are you doing about your low ferritin, as it was below range at 10 when you posted 2 weeks ago.

How much Vit D are you taking, and are you taking it's important cofactors K2-MK7 and magnesium?

Your B12 is on the low side as well, it's better over 500, top of range is best (900-1000).

Reply

Hi Susie, My GP is getting advice from higher people at the hospital re the platelet and lymphs.

My ferritin is up to 14 now , and I do take magnesium and B12 spray as well. Vit D is 800iu a day

Reply

I would suggest all these low vitamins are because your inadequately medicated for having zero Thyroid function of your own

Dr Toft, past president of the British Thyroid Association and leading endocrinologist, states in Pulse Magazine,

"The appropriate dose of levothyroxine is that which restores euthyroidism and serum TSH to the lower part of the reference range - 0.2-0.5mU/l.

In this case, free thyroxine is likely to be in the upper part of its reference range or even slightly elevated – 18-22pmol/l.

Most patients will feel well in that circumstance. But some need a higher dose of levothyroxine to suppress serum TSH and then the serum-free T4 concentration will be elevated at around 24-28pmol/l.

This 'exogenous subclinical hyperthyroidism' is not dangerous as long as serum T3 is unequivocally normal – that is, serum total around T3 1.7nmol/l (reference range 1.0-2.2nmol/l)."

You can obtain a copy of the articles from Thyroid UK email print it and highlight question 6 to show your doctor

 please email Dionne at

tukadmin@thyroiduk.org

Professor Toft recent article saying, T3 may be necessary for many, note especially his comments on current inadequate treatment following RAI or thyroidectomy

If on Levothyroxine only we often need high dose and high FT4 with TSH suppressed in order to get high enough FT3

rcpe.ac.uk/sites/default/fi...

Reply

You may also like...